Arkansas, 2013Lightning Strike in Arkansas, June 5, 2013
June 5, 2013 · NWS TSA · 1 event in 1 county or zone
A band of thunderstorms moved across portions of northwestern Arkansas during the morning hours of the 5th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of thunderstorms moved across portions of northwestern Arkansas during the morning hours of the 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 5, 5:22 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 5, 5:22 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
622 AM CDT WED JUN 5 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD CONVECTION WILL CONTINUE ACROSS ALL TERMINALS THROUGH
THE MID MORNING HOURS WITH PERIODIC MVFR IMPACTS. ADDITIONAL
TRAILING STORMS NOW ACROSS NW OK MAY ALSO PERSIST LONG ENOUGH TO
MAINTAIN FLIGHT IMPACTS INTO THE LATE MORNING HOURS. GENERAL TREND
WILL BE TOWARD VFR CONDITIONS THIS AFTERNOON...WITH STORMS AGAIN
DEVELOP DURING THE EVENING AND POSSIBLY PERSISTING INTO THE
OVERNIGHT HOURS. THE FAVORED ZONE FOR THIS ROUND OF STORMS IS NOT
CLEAR THUS FORECASTS WILL CARRY LONG PERIOD OF PROB30.
&&
.PREV DISCUSSION... /ISSUED 355 AM CDT WED JUN 5 2013/
DISCUSSION...
STORM COMPLEX THAT ORIGINATED ACROSS SW KS/NW OK LATE YESTERDAY
EVENING IS POISED TO ENTER NE OK SHORTLY. SEVERE POTENTIAL WILL BE
MAINTAINED INTO THE MORNING HOURS AS SEVERAL 65 MPH GUSTS HAVE
BEEN REPORTED WITH THE LEADING EDGE OVERNIGHT. THE COMPLEX IS
EXPECTED TO WEAKEN AS THE MORNING PROGRESSES. TRAILING SYNOPTIC
BOUNDARY WILL CONTINUE TO SAG SOUTH...HOWEVER OUTFLOW FROM THIS
MORNINGS COMPLEX MAY EVENTUALLY SERVE AS THE EFFECTIVE BOUNDARY
THAT WILL BE THE FOCUS FOR ADDITIONAL STORMS LATER TODAY AND
TONIGHT. THAT SAID...WILL HAVE HIGHER POPS ACROSS THE SOUTH
TONIGHT. DRIER AIR WILL BEGIN TO FILTER IN FROM THE NORTH
TONIGHT...AND WILL TEMPER RAIN CHANCES FROM NORTH TO SOUTH
THURSDAY. SETTLED WEATHER EXPECTED INTO THE WEEKEND...BUT WILL
KEEP LOW POPS GOING INTO MONDAY...MAINLY ACROSS THE NORTHERN ZONES
THAT WILL BE IN THE VICINITY OF A DEVELOPING WARM FRONT. UPPER
RIDGING LOOKS TO TAKE HOLD NEXT WEEK...HOWEVER SOME OF THE LATEST
GUIDANCE KEEPS NE ZONES ON THE PERIPHERY OF THE RIDGE...WHICH PUTS
WOULD PUT THAT AREA IN A FAVORABLE LOCATION FOR OVERNIGHT STORM
COMPLEXES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 63 79 58 / 100 60 20 10
FSM 80 66 78 61 / 70 70 40 10
MLC 82 66 78 60 / 100 70 40 10
BVO 77 61 78 55 / 100 50 10 10
FYV 76 61 76 55 / 80 70 20 10
BYV 76 61 75 56 / 80 60 20 10
MKO 79 65 79 58 / 100 70 20 10
MIO 76 61 77 56 / 100 50 10 10
F10 80 64 79 59 / 100 70 20 10
HHW 86 68 78 61 / 60 70 50 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...07
Hazardous weather outlook, Jun 5, 7:40 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
840 AM CDT WED JUN 5 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
840 AM CDT WED JUN 5 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...TONIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...TONIGHT.
DISCUSSION...
A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHWEST
ARKANSAS AND FAR SOUTHEAST OKLAHOMA THIS MORNING...WITH A LIMITED
THREAT OF WIND GUSTS APPROACHING SEVERE LIMITS THROUGH 10 AM.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY LATE THIS AFTERNOON...
AND CHANCES WILL CONTINUE INTO THURSDAY ALONG AND AHEAD OF A
SOUTHEAST MOVING COLD FRONT. THESE STORMS WILL POSE A LIMITED
THREAT OF SEVERE WEATHER ACROSS MAINLY SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED...
ADDITIONAL AMOUNTS FROM A BRIEF DOWNPOUR OVER SATURATED GROUND MAY
RESULT IN SUFFICIENT RUNOFF TO RAISE FLOODING CONCERNS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STORMS WILL BE ONGOING THURSDAY MORNING ALONG AND AHEAD OF THE
COLD FRONT. DRIER AIR WILL FILTER OVER THE REGION FROM NORTH TO
SOUTH AS THE BOUNDARY RETREATS. A BRIEF PERIOD OF SETTLED
WEATHER WILL CONTINUE INTO THE WEEKEND...WITH LOW STORM CHANCES
RETURNING FOR THE START OF THE NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 5, 5:57 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
657 AM CDT WED JUN 5 2013
ARZ001-OKZ058-063-051230-
BENTON AR-DELAWARE OK-OTTAWA OK-
657 AM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
DELAWARE AND OTTAWA
AT 655 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF OTTAWA TO 2 MILES SOUTHWEST OF HONEY
CREEK STATE PARK TO 6 MILES SOUTHWEST OF LEACH...MOVING EAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MIAMI...FAIRLAND...JAY...GROVE...COLCORD...LAKE EUCHA
STATE PARK...GRAVETTE...AND MAYSVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF...VERY HEAVY RAIN
AND WIND GUSTS TO 40 MPH. MOTORISTS SHOULD BE CAUTIONS FOR PONDING
WATER ON ROADS.
LAT...LON 3651 9461 3651 9440 3616 9456 3617 9501
3621 9502 3653 9492 3700 9488 3700 9462
TIME...MOT...LOC 1155Z 268DEG 36KT 3689 9475 3656 9477
3616 9497Special weather statement, Jun 5, 6:03 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 AM CDT WED JUN 5 2013
OKZ068>074-051245-
ADAIR OK-CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG
OK-SEQUOYAH OK-
703 AM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CHEROKEE...EASTERN MUSKOGEE AND NORTHWESTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...EASTERN MCINTOSH AND NORTHEASTERN PITTSBURG
IN NORTHEAST OKLAHOMA
NORTHWESTERN ADAIR
AT 701 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF PEGGS TO 3 MILES WEST OF EUFAULA...
MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TAHLEQUAH...PEGGS...TENKILLER...PROCTOR...
MUSKOGEE...WARNER...BRAGGS...GORE...EUFAULA...STIGLER AND VIAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAIN. MOTORISTS SHOULD BE ALERT TO PONDING WATER ON THE
ROADS.
LAT...LON 3616 9456 3512 9517 3513 9582 3582 9528
3585 9523 3588 9525 3608 9515 3608 9512
3617 9510
TIME...MOT...LOC 1201Z 269DEG 32KT 3612 9503 3529 9559Special weather statement, Jun 5, 6:28 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
728 AM CDT WED JUN 5 2013
ARZ001-OKZ063-051315-
BENTON AR-DELAWARE OK-
728 AM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE
AT 726 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF SULPHUR SPRINGS TO
KANSAS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...KANSAS...SILOAM SPRINGS...GENTRY...
DECATUR...BELLA VISTA...NATURAL FALLS STATE PARK AND COLCORD.
THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND WIND
GUSTS OF 30 TO 40 MPH. MOTORISTS SHOULD BE CAUTIOUS FOR PONDING
WATER ON THE ROADS.
LAT...LON 3658 9461 3651 9461 3651 9423 3650 9418
3610 9440 3611 9455 3616 9456 3617 9487
3659 9468
TIME...MOT...LOC 1226Z 281DEG 27KT 3655 9459 3617 9477Special weather statement, Jun 5, 6:43 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 AM CDT WED JUN 5 2013
ARZ010-OKZ068>070-072-074-051315-
ADAIR OK-CHEROKEE OK-HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-WASHINGTON
AR-
743 AM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE...SOUTHEASTERN MUSKOGEE AND WESTERN
SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL
IN NORTHEAST OKLAHOMA
ADAIR
AT 741 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF BALLARD TO 4 MILES NORTHWEST OF
LEWISVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WESTVILLE...WEDINGTON...
STILWELL... LAKE TENKILLER STATE PARK...VIAN...SALLISAW...
STIGLER...AND LEQUIRE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PVERY HEAVY RAIN AND WIND
GUSTS OF 30 TO TO 40 MPH. MOTORISTS SHOULD BE CAUTIOUS FOR PONDING
OF WATER ON THE ROADS.
LAT...LON 3616 9456 3610 9455 3610 9438 3520 9490
3520 9493 3516 9492 3507 9498 3507 9533
3516 9535 3517 9545 3530 9536 3529 9535
3531 9535 3617 9473
TIME...MOT...LOC 1241Z 270DEG 31KT 3612 9464 3518 9528Special weather statement, Jun 5, 7:00 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 AM CDT WED JUN 5 2013
ARZ001-010-051345-
BENTON AR-WASHINGTON AR-
800 AM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON AND NORTHERN WASHINGTON
AT 758 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF BELLA VISTA TO 7 MILES WEST OF
SAVOY...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...BENTONVILLE...ROGERS...WALNUT HILL...
BEAVER LAKE...CAVE SPRINGS...LOWELL...SPRINGDALE...TONTITOWN...
HOBBS STATE PARK AND NORTHWEST ARKANSAS REGIONAL AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND WIND
GUSTS OF 30 TO 40 MPH. MOTORISTS SHOULD BE CAUTIOUS FOR PONDING
WATER ON THE ROADS.
LAT...LON 3631 9382 3630 9387 3624 9387 3623 9389
3609 9394 3611 9440 3650 9420 3650 9387
3640 9387 3637 9387 3634 9387
TIME...MOT...LOC 1258Z 271DEG 37KT 3648 9422 3612 9439Local storm report, Jun 5, 7:10 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
810 AM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 2 NW BOX 35.60N 95.00W
06/01/2013 SEQUOYAH OK PARK/FOREST SRVC
THUNDERSTORM WINDS SNAPPED 8 POWER POLES NEAR THE BLACK
GUM FIRE DEPARTMENT.
1235 AM TSTM WND DMG COOKSON 35.71N 94.92W
06/01/2013 CHEROKEE OK PARK/FOREST SRVC
STORM WINDS DAMAGED THE AWNING OF A STORE AND DOWNED
LARGE TREES.
&&
JBMLightning, Washington
- When
- June 5, 7:45 AM CST
- Where
- Washington County, Prairie Grove
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 35.980, -94.320
Lightning struck a house, causing a fire that severely damaged it. An elderly woman in the house was killed by the fire after she called 911.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 5, 2013$401 million · 2.75 in hail · 28 events
- Damaging Winds and Lightning Strikes in Texas, June 5 to 6, 20131 death · $108,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Texas, June 5, 2013$1.6 million · 2.75 in hail · 26 events
- Flash Flooding and Hail in Mississippi, June 5 to 6, 2013$115,000 · 1 in hail · 28 events
- Dust Storm and Hail in New Mexico, June 5, 2013$56,000 · 1.75 in hail · 24 events
- Flash Flooding and Damaging Winds in Alabama, June 5, 2013$81,000 · 52 kt wind · 13 events
- Tornado and Hail in Arkansas, June 5, 2013$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Georgia, June 5 to 6, 2013$84,000 · 50 kt wind · 7 events
- Damaging Winds in New Mexico, June 5, 2013$40,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 5 to 6, 2013$2,000 · 1.75 in hail · 31 events
- Flash Flooding and Hail in Tennessee, June 5, 2013$23,000 · 1 in hail · 7 events
- Flash Flood in South Carolina, June 5, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465658.